Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at May 5, 2017, 8:50 PM EDT for Harrison County, Washington County, Indiana. It took effect at May 5, 2017, 11:48 PM EDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 8:50 PM EDT (00:50 UTC)
- In effect from
- May 5, 2017, 11:48 PM EDT
- Expired
- May 6, 2017, 8:27 AM EDT
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Harrison County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (IN) at Fredericksburg (FRDI3). The gauge peaked at 21.07 ft at May 6, 2017, 2:00 AM EDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03302800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
884
WGUS43 KLMK 060050
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
850 PM EDT Fri May 5 2017
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Indiana...
Blue River at Fredericksburg
affecting the following counties in Indiana...Harrison...Washington.
.Two to three inches of rain yesterday and today will cause the river
to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC061-175-061227-
/O.NEW.KLMK.FL.W.0010.170506T0348Z-170506T1227Z/
/FRDI3.1.ER.170506T0348Z.170506T0600Z.170506T0627Z.NO/
850 PM CDT Fri May 5 2017
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Blue River at Fredericksburg.
* from this evening to Saturday morning.
* At 8:30 PM Friday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise to flood stage this evening and continue to rise
to near 20.1 feet by midnight tonight. The river will fall
below flood stage early Saturday morning.
* Impact...At 20.0 feet...Water covers parts of Fredericksburg-Depauw
Road near river.
* Flood History...This crest compares to a previous crest of 20.0
feet on Jan 4 2005.
&&
LAT...LON 3840 8615 3817 8625 3823 8636 3846 8628
3862 8606 3855 8595
$$
RL1 follow-up statement
210
WGUS83 KLMK 061156
FLSLMK
Flood Statement
National Weather Service Louisville KY
756 AM EDT Sat May 6 2017
...The Flood Warning is cancelled for the following rivers in
Indiana...
Blue River at Fredericksburg
affecting the following counties in Indiana...Harrison...Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC061-175-061226-
/O.CAN.KLMK.FL.W.0010.000000T0000Z-170506T1227Z/
/FRDI3.1.ER.170506T0055Z.170506T0530Z.170506T1011Z.NO/
756 AM CDT Sat May 6 2017
The flood warning is cancelled for
the Blue River at Fredericksburg.
* At 7:30 AM Saturday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 6:11 AM Saturday.
* Forecast...The river will continue to fall to 9.9 feet by Sunday
morning.
* Impact...At 20.0 feet...Water covers parts of Fredericksburg-Depauw
Road near river.
* Flood History...This crest compares to a previous crest of 20.0
feet on Jan 4 2005.
&&
LAT...LON 3840 8615 3817 8625 3823 8636 3846 8628
3862 8606 3855 8595
$$
KDWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at May 5, 7:56 PM EDT, 54 minutes earlier.
Area forecast discussion, May 5, 7:56 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Louisville KY 756 PM EDT Fri May 5 2017 ...Updated Aviation Discussion... .Short Term (Now through Saturday Night)... Issued at 255 PM EDT Fri May 5 2017 Broad upper low continues a very slow trek across the Tennessee Valley today, with a deformation band still pivoting slowly across southern Indiana and central Kentucky. This band continues to produce steady light/moderate precip just west of the I-65 corridor. HRRR has had a very good handle on this feature all day, and is the model of choice for at least the next 6-12 hrs. Expect the band of precip to slowly make its way eastward across central Kentucky for the rest of the afternoon and evening, clearing the I-65 corridor roughly 00-02Z and finally exiting the Bluegrass around or just after midnight. QPF does not look as impressive as what we saw earlier today, as there has been an overall decreasing trend in intensity, so most locations can expect an additional quarter inch. Look for a break in the precip overnight once the main upper low is far enough east, but a secondary disturbance will dive SSE out of Manitoba, bringing another round of showers to the Ohio Valley on Saturday and keeping temps unseasonably chilly. Will carry likely POPs especially during the morning hours, with a drying trend by mid/late afternoon as the precip pushes off to the south and east. Could have some embedded thunder in the Bluegrass region and into south-central Kentucky where there is more opportunity to destabilize. Low freezing levels and steep low-level lapse rates could even support some small hail late in the day in east-central and south-central Kentucky. Persistent cloud cover will limit max temps to the mid/upper 50s north and east of a line from Tell City to Lake Cumberland, and just the lower/mid 60s in south central KY. We'll clear off from west to east Sat night as high pressure builds in. Temps will drop into the mid/upper 30s by Sunday morning in many areas, but with just enough wind to keep the temps fairly uniform and preclude much in the way of frost formation. .Long Term (Sunday through Friday)... Issued at 255 PM EDT Fri May 5 2017 ...Frost Potential Increasing For Sunday Night... Rising heights and building surface high pressure will dominate Sunday into Monday, but temps will continue to run solidly below climo as the low-level thermal trof is slow to depart. Main impact is potential frost Sunday night into Monday morning, especially across the Bluegrass. We are still talking about 5th period here, and any freezing temps will be quite localized, so no need yet for a Freeze Watch and too early for a Frost Advisory. Will continue to mention in the Hazardous Weather Outlook, and likely ramp up messaging over the weekend as confidence in this scenario increases. Low-confidence forecast from Monday night onward with a blocking upper low just off the East Coast through the middle of the week. NW flow pattern over the Ohio Valley will be less progressive than most, but will likely have disturbances interacting with a nearly stationary front. POPs will remain in the 20-30% range for most during the middle of the week, but chances will increase later in the week as moisture continues to feed northward. Best chances will be across the Tennessee Valley, and will follow the model consensus of likely POPs Thu-Fri across south-central Kentucky. && .Aviation (00z TAF Update)... Issued at 745 PM EDT Fri May 5 2017 Light rain band oriented north-south has finally pushed east of the I-65 corridor, with SDF and BWG lifting to VFR. VFR will be predominant for the remainder of the evening and overnight hours. The only concern could be some light fog at BWG given the clearing trend. Northwest winds will gradually slacken overnight and become more westerly toward 12z. IFR continues at LEX this hour, but this should improve to Fuel Alternate MVFR around or shortly after 01z. Expect a period of light rain over the next few hours, with MVFR persisting at LEX through midnight or so. For the overnight period, skies look mostly clear. Can't rule out some patchy, light fog, but low level moisture profiles don't suggest dense fog. Clouds and rain return for Derby Day, however, with MVFR ceilings returning between 12-15z at all three sites. MVFR vsbys will be common as well in steady rain. Some of the recent hi- res guidance suggests the bulk of this steady rain could pass just southwest of LEX. Expect improving conditions as rain moves off to the southeast by mid afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term........RAS Long Term.........RAS Aviation...EBW
Hazardous weather outlook, May 5, 3:32 PM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 332 PM EDT Fri May 5 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 332 PM EDT Fri May 5 2017 /232 PM CDT Fri May 5 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Patchy frost is possible on Sunday morning, and more extensive frost is possible Monday morning. The best chance for frost is north and east of a line from Tell City to Mammoth Cave to Lake Cumberland. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:16 PM EDT | Special Weather Statement | LMK | Floyd | 44 min |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.